Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 15, NWS Melbourne, FL

February 10, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 10, 2010, 2:46 PM EST for 6 counties in Florida. It took effect at Feb 11, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2010, 2:46 PM EST (19:46 UTC)
In effect from
Feb 11, 2010, 12:00 PM EST
Expired
Feb 11, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS82 KMLB 101946
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EST WED FEB 10 2010

.A MUCH COOLER AND MUCH DRIER AIR MASS WILL BE IN PLACE THROUGH
THURSDAY BEHIND A STRONG COLD FRONT.

FLZ041-044>047-053-054-058-059-064-141-144-147-111100-
/O.UPG.KMLB.FW.A.0012.100211T1700Z-100211T2300Z/
/O.NEW.KMLB.FW.W.0015.100211T1700Z-100211T2300Z/
/O.CON.KMLB.FW.W.0014.000000T0000Z-100210T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
246 PM EST WED FEB 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST THURSDAY...

A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION THROUGH
THURSDAY. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES
ARE LIKELY THROUGH THIS AFTERNOON...AND AGAIN ON THURSDAY
AFTERNOON. GUSTY NORTHWEST WINDS WILL INCREASE FIRE SENSITIVITY THIS
AFTERNOON...THOUGH NORTHWEST WINDS ARE FORECAST TO BE LIGHTER ON
THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

SEDLOCK
2 follow-up statements
990 
WWUS82 KMLB 102333
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
633 PM EST WED FEB 10 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-111100-
/O.CON.KMLB.FW.W.0015.100211T1700Z-100211T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
633 PM EST WED FEB 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM EST
THURSDAY...

A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION THROUGH
THURSDAY...AND SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY
VALUES ARE LIKELY AGAIN. NORTHWEST WINDS ARE FORECAST TO BE LIGHTER
ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

LASCODY
414 
WWUS82 KMLB 111002
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
502 AM EST THU FEB 11 2010

FLZ041-044>047-053-054-058-059-064-141-144-147-112215-
/O.CON.KMLB.FW.W.0015.100211T1700Z-100211T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
502 AM EST THU FEB 11 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 10, 9:58 AM EST, 4 hours 48 minutes earlier.

Area forecast discussion, Feb 10, 9:58 AM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
958 AM EST WED FEB 10 2010

.DISCUSSION...

...COLD TONIGHT WITH LOW WIND CHILLS AREAWIDE AND FREEZING
TEMPERATURES POSSIBLE NORTH OF INTERSTATE 4...

CURRENT-TODAY...TIGHT PRESSURE GRADIENT OVER THE AREA TODAY AS THE
PENINSULA WILL BE BETWEEN DEPARTING LOW PRESSURE SYSTEM FROM
YESTERDAY AND HIGH PRESSURE RIDGING NOSING INTO THE REGION FROM THE
CENTRAL CONUS. SURFACE WINDS WILL BE 15-20 MPH AND GUSTY INTO THIS
AFTERNOON. TO MAKE MATTERS WORSE...AFTERNOON MAX TEMPERATURES WILL
STRUGGLE TO MAKE IT PAST THE LOWER 50S ALONG AND NORTH OF THE I-4
CORRIDOR TO LOWER 60S ALONG THE TREASURE COAST. SKIES WILL REMAIN
MOSTLY SUNNY AND CONDITIONS VERY DRY AS STRONG COLD/DRY AIR ADVECTION
CONTINUE TO POUR OVER THE AREA. NO UPDATES PLANNED TO CURRENT SHORT
TERM FORECAST PACKAGE.

TONIGHT...(PREVIOUS)...QUITE COLD AS THE COLD AIR ADVECTION PATTERN
CONTINUES. MIN TEMPS EXPECTED TO FALL INTO THE 30S ACROSS THE CWA
(~20F BLO CLIMO) AND MAY FLIRT WITH THE FREEZING MARK N OF I-4.
HOWEVER...THE TIGHT PGRAD WILL MAINTAIN A STEADY NW SFC/LOW LVL FLOW
THAT WILL PREVENT THE BNDRY LYR FROM DECOUPLING.  ANY FREEZE EVENT
WOULD BE ADVECTIVE IN NATURE...WHICH IS DIFFICULT TO ACHIEVE OVER
THE EAST CENTRAL PENINSULA. WILL ISSUE A FREEZE WATCH FOR LAKE AND
INTERIOR VOLUSIA COUNTIES...BUT NO WARNINGS ATTM.

A WIND CHILL ADVISORY WILL BE IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA OVERNIGHT INTO EARLY THU MORNING. WILL MONITOR NEXT UPDATE
OF 12Z MODEL GUIDANCE THIS AFTERNOON AND MAKE DECISION ON WHETHER TO
UPGRADE CURRENT FREEZE WATCH LATE TONIGHT FOR LAKE AND INLAND
VOLUSIA COUNTIES.

&&

.AVIATION...VFR. NW SFC WND G18-22KT.  OCNL NW SFC WND G25KT OR
GREATER.

&&

.MARINE...TODAY/TONIGHT...VERY HAZARDOUS BOATING CONDITIONS WILL
PREVAIL THROUGH THE PERIOD. FREQUENT GUSTS TO GALE FORCE OCCURRING
AT BUOY 41009. NW WINDS 25-30 KTS OFFSHORE AND 20-25 KTS NEAR SHORE.
SEAS BUILDING TOWARDS 10 FT WELL OFFSHORE AND OVER THE GULF STREAM
WITH SEAS TO 6 FT AWAY FROM THE COAST ACROSS NEAR SHORE WATERS. VERY
ROUGH AND CHOPPY CONDITIONS WITH DOMINANT WAVE PERIOD AROUND 6
SECONDS. WILL ADDRESS GALE WARNING LATER TODAY SCHEDULED TO END AT
4PM THIS AFTN FOR OFFSHORE LEGS NORTH OF SEBASTIAN INLET.

&&

.FIRE WEATHER...TODAY...(PREVIOUS)...FRESH/STRONG NW BREEZE WILL
PREVAIL ACROSS THE SE REGION TODAY THAT WILL PUSH A VERY DRY AIRMASS
INTO THE CENTRAL FL PENINSULA. SFC RH VALUES BLO 35% FOR SEVERAL HRS
THIS AFTN...WHILE SUSTAINED NW SFC/TRANSPORT WNDS BTWN 15-20 MPH
GUSTING OVER 25 MPH AT TIMES WILL KEEP RED FLAGS UNFURLED FOR ALL
COUNTIES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST THURSDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 5 PM EST
     THURSDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SEDLOCK/KELLY
Hazardous weather outlook, Feb 10, 6:00 AM EST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
600 AM EST WED FEB 10 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-102300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
600 AM EST WED FEB 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
BREEZY NORTHWEST WINDS WILL USHER COLD AND DRY AIR INTO THE
CENTRAL PENINSULA TODAY. AFTERNOON TEMPERATURES ARE NOT EXPECTED
TO MAKE IT OUT OF THE MID 50S ALONG AND NORTH OF THE I-4
CORRIDOR...AND WILL STRUGGLE TO REACH THE LOWER 60S ALONG THE
TREASURE COAST AND AROUND LAKE OKEECHOBEE. TEMPERATURES WILL FALL
RAPIDLY AFTER SUNSET AND ARE EXPECTED TO APPROACH THE FREEZING
MARK NORTH OF I-4 AFTER MIDNIGHT. THE NORTHWEST WINDS WILL
GENERATE WIND CHILL READINGS IN THE MID TO UPPER 20S OVER MOST OF
THE ARE DURING THE PREDAWN HOURS THURSDAY MORNING.

...WIND AND SEA IMPACT...
A FRESH TO STRONG NORTHWEST BREEZE WILL PREVAIL ACROSS THE LOCAL
ATLANTIC WATERS TODAY...WITH FREQUENT GUSTS TO GALE FORCE OVER THE
OFFSHORE LEG. THESE WINDS WILL GENERATE VERY ROUGH SHORT PERIOD
SEAS UP TO SIX FEET OVER THE NEARSHORE WATERS...AND UP TO TEN FEET
OVER THE OFFSHORE WATERS. SMALL CRAFT SHOULD REMAIN IN PORT IF
POSSIBLE.

...FIRE WEATHER IMPACT...
BREEZY NORTHWEST WINDS WILL PUSH VERY DRY AIR ACROSS THE CENTRAL
FLORIDA PENINSULA TODAY...WHICH WILL GENERATE A MODERATE THREAT
FOR WILD FIRES ACROSS THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FIRE WEATHER CONCERNS WILL CONTINUE ON THURSDAY WITH LONG
DURATIONS OF LOW RELATIVE HUMIDITY VALUES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:02 AM ESTFreeze WatchMLBLake, Volusia9 hr
Feb 10, 4:05 AM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia30 hr
Feb 10, 1:21 PM ESTFreeze WarningMLBLake, Volusia19 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.